# SDR 2022FA0000525

- Difficulty date: July 21, 2022
- Submitted: September 19, 2022
- Operation: General aviation
- Aircraft: N144DM
- Make and model: Robsin R44RAVENII
- Aircraft serial: 10044
- Aircraft time: 4,215 hours
- Engine: Lyc IO540AE1A5
- Engine time: 3,804 hours
- System (JASC): 5300 · Fuselage Structure (General)
- Part: Exhaust Valve
- Part number: 17B23935
- Condition: Broken
- Location: Engine
- Part time: 1,604 hours
- Component: Cylinder Assy., Lyc
- Component part number: LW12993
- Stage of operation: CR
- How discovered: B
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT ENGINE BEGAN TO RUN ROUGH AND MANIFOLD PRESSURE INCREASED. PILOT WAS ABLE TO RETURN TO THE HELIPAD AND MAKE A NORMAL LANDING. EXHAUST VALVE STEM WAS FOUND TO BE BROKEN AT THE BELL CURVE AND THE VALVE WAS IN THE CYLINDER BORE. SEVERE CYLINDER DAMAGE AND METAL CONTAMINATION OF THE OIL OCCURRED.
